Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 75, NWS Houston/Galveston, TX

October 10, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Oct 10, 2021, 8:04 AM CDT. It took effect at Oct 10, 2021, 7:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2021, 8:04 AM CDT (13:04 UTC)
In effect from
Oct 10, 2021, 7:00 PM CDT
Expired
Oct 11, 2021, 8:00 AM CDT
In force
13 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

743 
WHUS74 KHGX 101304
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
804 AM CDT Sun Oct 10 2021

GMZ370-375-102115-
/O.NEW.KHGX.SC.Y.0075.211011T0000Z-211011T0600Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
804 AM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
CDT MONDAY...

* WHAT...Seas 4 to 6 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...From 7 PM this evening to 1 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
151 
WHUS74 KHGX 102014
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
314 PM CDT Sun Oct 10 2021

GMZ370-375-110415-
/O.CON.KHGX.SC.Y.0075.211011T0000Z-211011T0600Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
314 PM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM CDT MONDAY...

* WHAT...South winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...From 7 PM this evening to 1 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
018 
WHUS74 KHGX 110319
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1019 PM CDT Sun Oct 10 2021

GMZ330-335-350-355-111000-
/O.EXB.KHGX.SC.Y.0075.000000T0000Z-211011T1000Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
1019 PM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT MONDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 5 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-111000-
/O.EXT.KHGX.SC.Y.0075.000000T0000Z-211011T1000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1019 PM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT MONDAY...

* WHAT...South winds around 20 kt with gusts up to 25 kt and seas
  4 to 6 ft expected.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 5 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
941 
WHUS74 KHGX 110923
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
423 AM CDT Mon Oct 11 2021

GMZ330-335-350-355-370-375-111300-
/O.EXT.KHGX.SC.Y.0075.000000T0000Z-211011T1300Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
423 AM CDT Mon Oct 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 4:36 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 10, 4:36 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
436 AM CDT Sun Oct 10 2021

.SHORT TERM [Today Through Tomorrow/Monday Night]...

Deepening onshore winds along with an increase of low-level moisture
will prevail across SE TX today. We could see some isolated WAA-type
showers along the coast early this morning then a bit of a break un-
til later this afternoon via the seabreeze/daytime heating. Coverage
(if any) should remain fairly isolated given the cap and slow moist-
ening of the air mass over the CWA. High temperatures this afternoon
will continue to range from the upper 80/around 90 for inland locat-
ions and mid 80s at the immediate coast.

The approach/passage of a rather strong upper trof into the Southern
Plains this afternoon will then drag an associated cold front across
the state from the NW. We'll likely see a line of strong storms form
over N TX initially with this activity then making its way to the SE
with time. Ahead of this line of storms, the tightened gradient will
translate to strong S/SE winds by this evening. Models are in better
agreement with the timing of these storms moving into/across the CWA
starting around midnight...then weakening as it reaches the coast by
sunrise. Progs of favorable shear/instability indicies combined with
a RRQ jet placement does support the Marginal Risk for strong/severe
thunderstorms for the northern third of our CWA tonight. The primary
severe weather threats being strong damaging wind and possible hail.
However, we will also have to watch for locally heavy rainfall given
forecast PWs of 2.0-2.2" across the area overnight.

In the aftermath of these storms tomorrow morning, light north winds
will prevail as weak high pressure settles over the region. Slightly
cooler (a couple of degree or so) high temperatures are expected for
tomorrow afternoon (mid/upper 80s). As the next upper level low/trof
moves into the Four Corners tomorrow night, onshore winds are set to
return to SE TX along with chances of isolated showers. 41

&&

.LONG TERM [Tuesday Through Sunday]...

As the next central and north central U.S. storm system organizes around
midweek, area moisture levels will be back on the rise due to a strengthening
onshore flow. Through Thursday, generally carrying higher rain chances
north and west (areas closer to a slow moving approaching cold front
and where deeper moisture will be pooling) and lower rain chances toward
the coast (areas where less lift/instability and lower precipitable
water values will be found). We'll also need to keep an eye on the
development and eventual track of the area of low pressure currently
located a few hundred miles south of the southern coast of Mexico (see
NHC's eastern Pacific Tropical Weather Outlook that currently has a
near 100% chance of tropical cyclone formation) as models eventually
bring its moisture plume across Texas. The front looks to move across
the area some time on Friday or early Saturday with much drier weather
and cooler more fall like temperatures developing in its wake. Until
this front moves on through, expect the area's slightly above normal
temperature trend (generally running 1 to 3 degrees above normal almost
every day so far this month at all four of our major climate sites)
to persist.  42

&&

.MARINE...

Onshore winds will strengthen and seas will build today as a low pressure
system deepens over northwest Texas. After lower winds and seas on Monday,
moderate to occasionally strong onshore winds are expected to develop
again beginning Monday night and Tuesday and then persist through much
of the upcoming week. A strong cold front is currently expected to move
through the area at the end of the week or early in the weekend. 42

&&

.AVIATION [12Z TAF Issuance]...

Moderate/strong onshore winds just above the surface are helping to
produce some patchy MVFR CIGS across the CWA this morning. While we
are seeing very light echoes on radar streaming in from the coastal
waters, not really expecting any precipitation at this time. But as
our moisture profile deepens through the afternoon, isolated showers
will be possible. The pressure gradient should tighten significantly
through today and gusty S-SE winds are expected through the evening
hours. SHRAs/TSRAs are forecast to move into our northern terminals
by 06z as a cold front approaches SE TX. This activity should weak-
en as it moves S/SE through the CWA overnight. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      91  68  86  72  90 /  10  70  20  20  20
Houston (IAH)              90  73  87  75  89 /  20  60  50  20  20
Galveston (GLS)            87  78  87  79  86 /  20  40  40  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 7 PM this evening to 1 AM CDT Monday
     for the following zones: Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:01 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda11 hr
Oct 10, 6:44 PM CDTBeach Hazards StatementHGXBrazoria, Galveston, Matagorda10 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.